# SDR CA090901002

- Difficulty date: August 31, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Diamon DA 40
- Aircraft time: 1,031 hours
- Engine: Lyc IO360M1A
- Propeller: Hartzl HCC2YR1
- System (JASC): 8011 · Engine Starter
- Part: Drive Gear
- Condition: Broken
- Location: Starter
- Component: Starter
- Component part number: 149NLEC
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ENG START ATTEMPT FAILED WITH LOUD GRINDING SOUND. UPON VISUAL INSP, STARTER DRIVE GEAR HSG FOUND BROKEN.  STARTER SUPPORT EAR SNAPPED OFF AS WELL.
